Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hello from JustAnswer.
What were the last two creams that were used and not effective?
Could you attach a picture of the marks on the neck?
If there is any visible rash or lesions on the scalp or neck, could you also attach pictures of these areas?
Thank you for the additional information.
On the pictures, it does have the appearance of a fungal infection. A more definitive diagnosis can be achieved by scraping the lesions and examining the scraping under the microscope. Since the antifungal creams were initially helpful, that would support that these are caused by a fungal infection. However, since the Canestan/clotrimazole are no longer effective, that would suggest that the fungus has become resistant to this antifungal, so it would be reasonable to change to a different antifungal cream.
There are a couple of options at this point. It would be reasonable to change to a different topical antifungal medicine, such as ketoconazole, which is available both as a cream and a shampoo, or terbinafine, which is available as a cream, all of which is available over the counter. Another option, if the topical medicines are not effective would be a course of an oral antifungal medicine, and fluconazole is the medicine that is most often used. This is not available over the counter, so it would be necessary for this to be prescribed by your doctor.
If I can provide any additional information, please let me know.
As for your immune system, the vast majority of people that have recurrent or stubborn fungal skin infections do not have a problem with their immune system.
It is possible that there could be a systemic illness that affects healing or the growth of fungal infections, such as diabetes, but not an issue with the immune system. If you have had a general check-up recently, including screening blood work, then there is no reason to be concerned about other conditions and it would be appropriate to focus on clearing the fungal infection.
Please let me know if I can provide any further assistance.